MAUDE Adverse Event Report: DEPUY ORTHOPAEDICS INC US PINNACLE 54MM GRIPPER; HIP INSTRUMENTS : INSERTION DEVICES

DEPUY ORTHOPAEDICS INC US PINNACLE 54MM GRIPPER; HIP INSTRUMENTS : INSERTION DEVICES
Catalog Number 221890054
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 01/01/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
This report is being submitted pursuant to the provisions of 21 cfr, part 803 (and/or part 4, as applicable).This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by depuy synthes, or its employees that the report constitutes an admission that the product, depuy synthes, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
It was reported that the broken tab on pinnacle ab gripper 54mm.Unsure exactly when broken (notified before case), would have been during a previous operation.There was no patient involvement.
 
Additional Manufacturer Narrative
Product complaint # (b)(4).This report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by depuy synthes joint reconstruction, or its employees hat the report constitutes an admission that the product, depuy synthes joint reconstruction, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.
 
Additional Manufacturer Narrative
Product complaint # (b)(4).Investigation summary: according to the information received, "broken tab on pinnacle ab gripper 54mm.Unsure exactly when broken (notified before case), would have been during a previous operation." the product was not returned to medtech orthopaedics, however photos were provided for review.The photo investigation of " 221890054, pinnacle 54mm gripper" revealed that the one of the gripper teeth or pin which helps the liner to fits into the cup has broken.Potential cause can be attributed to unintended use error by use of excessive force in a prying motion and overload of the material.Since the device was not returned, a dimensional inspection cannot be performed.The overall complaint was confirmed as the observed condition of the pinnacle 54mm gripper would contribute to the complained device issue.Based on the investigation findings, potential cause can be attributed to unintended use error and, it has been determined that no corrective and/or preventative action is proposed.There is no indication that a design or manufacturing issue has caused the complaint condition.As part of medtech orthopaedics quality process, all devices are manufactured, inspected, and released to approved specifications.Additional monitoring for any potential safety signals will be conducted through complaint trending and other post-market safety surveillance activities.Device history lot: a manufacturing record evaluation was performed for the finished device lot number, and no non-conformances / manufacturing irregularities were identified during manufacturing.
 
Additional Manufacturer Narrative
Product complaint #: (b)(4).Investigation summary: broken tab on pinnacle ab gripper 54mm.Unsure exactly when broken (notified before case), would have been during a previous operation.The product was returned to j&j medtech orthopaedics for evaluation.Visual inspection revealed one prong broken from the pinnacle 54mm gripper.Broken fragment was not returned for evaluation.Additionally, the device shows signs of repeated use.The observed condition was identified as an end-of-life indicator, damage consistent with repeated use and servicing.The lifecycle requirements of the device are event related and depend on the use and inspection of the device in clinical practice.As the device can be damaged on the first or 100th use, the device must be properly inspected prior to each surgical use.Refer to the device/country specific ifu for information related to end of life, reprocessing instructions, and inspection procedures.A dimensional inspection was not performed since it was not applicable to the complaint condition.A functional test was not performed since it was not applicable to the complaint condition.The overall complaint was confirmed as the observed condition of the pinnacle 54mm gripper would have contributed to the complained device issue.Based on the investigation findings, it has been determined that no corrective and/or preventative action is proposed.There is no indication that a design or manufacturing issue has caused the reported complaint condition.As part of j&j medtech orthopaedics quality process, all devices are manufactured, inspected, and released to approved specifications.Additional monitoring for any potential safety signals will be conducted through complaint trending and other post-market safety surveillance activities.Device history lot: a device history record (dhr) review or manufacturing records evaluation (mre) was not possible because the date code (a1107) provided is not a valid finished goods lot number.H11 additional narrative: corrected: h3.
 
Additional Manufacturer Narrative
Product complaint # (b)(4) investigation summary according to the information received, "broken tab on pinnacle ab gripper 54mm.Unsure exactly when broken (notified before case), would have been during a previous operation." the product was not returned to medtech orthopaedics, however photos were provided for review.The photo investigation of " 221890054, pinnacle 54mm gripper" revealed that the one of the gripper teeth or pin which helps the liner to fits into the cup has broken.Potential cause can be attributed to unintended use error by use of excessive force in a prying motion and overload of the material.Since the device was not returned, a dimensional inspection cannot be performed.The overall complaint was confirmed as the observed condition of the pinnacle 54mm gripper would contribute to the complained device issue.Based on the investigation findings, potential cause can be attributed to unintended use error and, it has been determined that no corrective and/or preventative action is proposed.There is no indication that a design or manufacturing issue has caused the complaint condition.As part of medtech orthopaedics quality process, all devices are manufactured, inspected, and released to approved specifications.Additional monitoring for any potential safety signals will be conducted through complaint trending and other post-market safety surveillance activities.Device history lot a manufacturing record evaluation was performed for the finished device lot number, and no non-conformances / manufacturing irregularities were identified during manufacturing.

Brand Name
PINNACLE 54MM GRIPPER
Common Device Name
HIP INSTRUMENTS : INSERTION DEVICES
Manufacturer (Section D)
DEPUY ORTHOPAEDICS INC US
700 orthopaedic drive
warsaw IN 46581 0988
Manufacturer Contact
kate karberg
700 orthopaedic dr.
warsaw, IN 46581
3035526892
MDR Report Key21893037
Report Number1818910-2025-06251
Device Sequence Number8162030
Product Code LXH
UDI-Device Identifier10603295102298
UDI-Public(01)10603295102298(10)A1107
Combination Product (Y/N)N
Initial Reporter CountryAS
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup,Followup,Followup,Followup
Report Date (Section B) 04/23/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number221890054
Device Lot NumberA1107
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 03/30/2025
Supplement Date Received by Manufacturer05/27/2025
06/03/2025
07/01/2025
07/07/2025
Initial Report FDA Received Date04/23/2025
Supplement Report FDA Received Date05/28/2025
06/04/2025
07/03/2025
07/08/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured11/15/2007
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Unknown
Patient Sequence Number1
Patient SexUnknown